Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    23
  • comments
    7
  • views
    6998

Day 58 - 40mg one day, 20mg the next...

Polypep

344 views

At my 8 week mark, it was time to up the dosage for the first time. So now I'm on 40mg one day, 20 the next. I think it would have been easier to get a 10mg and 20mg prescription and just take 30mg per day, but whatever *shrug*

Lips are peeling a bit, a couple of days this week I've had skin hanging off my lips and had to pull/bite it off with my teeth so it didn't keep annoying me when I talked.

My skin is still great, haven't had a new pimple or any oil on my face for about 6 weeks now. I've had three elsewhere on my body, but minor, quick to dry up and go, and easily covered up so I didn't mind those ones. My face hasn't had any peeling for weeks either, so I've been excited with the results.

My regimen at the moment:

AM

Wash face with Cetaphil Gentle Cleanser

Wash body with QV cleanser

Moisturise face slightly with Cetaphil Moisturiser, or Sunsense daily face suncreen instead of moisturiser if I know I'm going outside for any length of time

Moisturise body average amount with QV Cream.

Avene or Genepharm lip balm as required.

PM

Alternating 1 or 2 20mg Oratane pills with dinner

Wash face with Cetaphil Gentle cleanser if required (sweaty/makeup/etc)

Moisturise body with QV cleanser liberally, so it can soak in while I sleep

Heavy coating of lip balm before I go to sleep

Rash on my arms from the blood test tape has finally gone, I still get a little itch there. I've got a thumping scar though, nice and rectangular in the crook of my arm that shows exactly where the tape was. It's fading from bright red to dull light brown now.

I'm expecting the side effects to become stronger now my dosage is up a tiny bit, so I'm getting extra vigilant with the moisturising on my body. I can't stand the feeling of slimy moisturiser on my face, and hate the shine that the Cetaphil Lotion gives it, but I still put a tiny bit on just in case.

I plan to go for my blood test on Monday, but I really hate them, they give me panic attacks and fainting, so I'll probably keep putting it off until the last minute.



3 Comments


Recommended Comments

Heya! I was just wondering if there's actually a difference between 30 mg/day and 40mg one day, 20 the next day?Im on 30mg/day and have hardly any side-effects, apart from dry lips, but no real improvement either (day eighty-something today..) My dermatologist doesnt want to uppen my dose though, because I wear contacts. So I was wondering if 40 one day and 20 the next would make a difference. Or does it not matter at all? Or do you have no idea? :-

Share this comment


Link to comment

I don't know of any difference between 20/40mg vs 30mg daily...I go back to my derm next Thursday so I'll ask him. I guess when he gives me my prescription renewals I'll be able to tell too, so if I get an answer I'll let you know.So you're on day eighty-something with no improvement?? Bugger, I would be expecting a massive diffference after nearly 3 months if my results are anything to go by. Everyone's different though, I know one guy who after 5 months still doesn't have results, but has worsening eyesight because of it. Complain to your derm. It could be your low dosage, I have seen some people on 80mg per day. Maybe with your dosage it will take longer to take effect and show on your face. Persevere, you will get there in the end *hugs* If you're not happy with the results, you could always get a second opinion from another derm? I have been doctor shopping before when I wasn't satisfied, and boy did it pay off.Another thing, I couldn't really see the gradual lessening of my acne until it all went, 2 pimples looked as bad as 5 or 8 to me...Good luck :-

Share this comment


Link to comment

Yeah I think it's definitely the low dosage. My dermatologist doesn't want to change it unless I start wearing glasses instead of contacts. I don't even have glasses anymore, so that's not really an option.Anyway, I still have to take it for another 5 or 6 months, so it will get better eventually I guess. And it does get better sometimes, but then after a few days, it gets worse again, quite frustrating!Well, if you find out whether it makes a difference, please let me know! :)And good luck to you too!

Share this comment


Link to comment

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×